Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

April 11, 2021Bay County, Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Apr 11, 2021, 6:10 AM CDT for Bay County, Gulf County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2021, 6:10 AM CDT (11:10 UTC)
Expired
Apr 11, 2021, 7:00 AM CDT
In force
50 min
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS82 KTAE 111110
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
710 AM EDT Sun Apr 11 2021
 
FLZ012-014-112-114-111200-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
710 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 800 AM EDT/700 AM CDT/...

At 709 AM EDT/609 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Panama City, moving east at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Callaway, Springfield, Mexico Beach, Tyndall Air Force
Base, Wewahitchka, Parker, St Andrews State Park, Allanton, Magnolia
Beach, Beacon Beach, Bay Harbor, Overstreet, Biltmore Beach, Davis
Beach, Millville, Wetappo, Beacon Hill and Saint Joe Beach.

LAT...LON 3018 8520 2985 8522 2988 8539 3000 8560
      3016 8584
TIME...MOT...LOC 1109Z 270DEG 31KT 3003 8578 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 6:07 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 6:07 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
707 AM EDT Sun Apr 11 2021

.AVIATION...
[Through 12Z Monday]

Showers and thunderstorms are expected through the morning
generally near the ECP to TLH to VLD sites. Gusty winds will be
possible with these storms. The stronger activity will diminish
into the afternoon, although some showers could linger. Cigs and
vsbys will vary quite a bit through the morning with the
convective activity. Conditions will improve generally west to
east this afternoon as a front moves through today into tonight.

&&

.PREV DISCUSSION [251 AM EDT]...

.NEAR TERM [Through Tonight]...

An upper level low will continue to lift northeast across the Great
Lakes region through tonight while a front associated with the
surface low pushes across the southeast during the near term. The
cold front this morning remains west of the CWA and was draped
across central AL and back into southern LA.

Another shortwave moving across the southeast today will help to
enhance convection across the region again this morning. Have
already started to see development across the Gulf waters and the FL
Panhandle. Activity will greatly increase over the next few hours
with the best chance for showers and thunderstorms across southern
portions of the FL Panhandle, the Big Bend and the marine area. Some
of these thunderstorms may be severe, with the greatest threats
being wind and hail, although a tornado is also possible. The severe
threat will decrease into the afternoon as the main complex of
storms sinks southward.

For tonight, a few light showers cannot be ruled out across the
eastern portion of the CWA for the first half of the night, however
overall chances are on the low side. The cold front will exit the
eastern portion of the CWA tonight.

.SHORT TERM [Monday Through Tuesday]...

Dry conditions Monday/Monday Night with deep layer ridging in place.
The upper ridge flattens on Tuesday as a shortwave translates
eastward from the western to the central Gulf coast. This will bring
a slight chance for rain mainly across the Florida panhandle and
southeast Alabama by late in the day. Otherwise, dry conditions will
continue. Highs both days will be in the lower to mid 80s with lows
Monday night mainly in the mid 50s.

.LONG TERM [Tuesday Night Through Sunday]...

A cold front will drop into the southeast CONUS on Wednesday. This
in conjunction with a shortwave over the northeast Gulf will bring
better chances for rain to the entire Tri-state region. We should
briefly dry out Thursday/Thursday night with the passage of the
front. Thereafter, deep layer moisture accompanying embedded impulses
in the zonal flow across the gulf coastal states will keep rain
chances in the forecast to finish out the extended period. Lows
will mostly be in the mid and upper 50s, with highs in the upper 70s
and lower 80s.

.MARINE...

Winds and seas will remain elevated today and tonight but will
return to tranquil boating conditions on Monday.

.FIRE WEATHER...

Aside from possible low daytime dispersion Monday, there
are no other fire weather concerns.

.HYDROLOGY...

After Saturday's rains, riverine flooding will take time to develop,
given the rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding in
the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon County
after tomorrow. Other remaining basins in the region could rise into
the action category, but minor flooding is unlikely based on the
latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   78  55  86  56  83 /  60  10   0   0  10
Panama City   76  57  81  60  79 /  50   0   0  10  20
Dothan        78  53  84  55  83 /  20   0   0   0  10
Albany        79  53  85  55  86 /  20  10   0   0  10
Valdosta      79  56  85  55  86 /  50  10   0   0  10
Cross City    77  57  85  55  85 /  80  10   0   0  10
Apalachicola  75  59  78  60  76 /  80  10   0   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Godsey

In the hours before

Special weather statement, Apr 11, 2:59 AM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 AM EDT Sun Apr 11 2021

FLZ012-014-015-026-027-112-114-115-127-110900-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Coastal Wakulla FL-
Inland Bay FL-Inland Gulf FL-Coastal Franklin FL-Inland Wakulla FL-
Coastal Gulf FL-
359 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHEASTERN BAY...
WAKULLA...LIBERTY AND FRANKLIN COUNTIES UNTIL 500 AM EDT/400 AM
CDT/...

At 358 AM EDT/258 AM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Apalachicola, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, St. Marks, Woodville,
Crawfordville, Port St. Joe, Mexico Beach, Stonemill Creek, Tyndall
Air Force Base, Orange, Wakulla, Franklin, Wewahitchka, Sopchoppy,
Honeyville, Jewel Fire Tower, Allanton, Wakulla Springs and Vilas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2973 8548 2988 8549 2998 8565 3004 8568
      3020 8527 3020 8512 3029 8505 3043 8471
      3039 8465 3030 8471 3030 8425 3016 8407
      3010 8408 3011 8403 2999 8390 2997 8394
      3003 8405 2999 8426 2988 8428 2959 8537
TIME...MOT...LOC 0758Z 256DEG 43KT 2988 8497
Special weather statement, Apr 11, 3:39 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
439 AM EDT Sun Apr 11 2021

FLZ010-012>014-026-112-114-110930-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Washington FL-Coastal Gulf FL-
439 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL LIBERTY
COUNTY IN BIG BEND OF FLORIDA AND SOUTHEASTERN WASHINGTON COUNTIES IN
THE PANHANDLE OF FLORIDA UNTIL 530 AM EDT/430 AM CDT/...

At 438 AM EDT/338 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southwest of Panama
City Beach to 7 miles southwest of Mexico Beach. Movement was
northeast at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air Force Base,
Orange, Parker, Wewahitchka, Honeyville, Moose Pond, Clarksville, Abe
Springs, Allanton, Chipola Cutoff, Dirego Park and College Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8548 3062 8543 3057 8543 3057 8535
      3029 8490 2980 8546 2981 8549 2989 8550
      3021 8604
TIME...MOT...LOC 0838Z 237DEG 42KT 3015 8600 2986 8548
Special weather statement, Apr 11, 3:57 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
457 AM EDT Sun Apr 11 2021

FLZ018-019-028-029-034-118-128-134-110945-
Coastal Dixie FL-Inland Taylor FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
457 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE...CENTRAL
JEFFERSON...TAYLOR AND WESTERN MADISON COUNTIES UNTIL 545 AM EDT...

At 457 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of St. Marks to 12 miles
west of Steinhatchee. Movement was northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Mayo, Perry, Steinhatchee, Cross City, Horseshoe Point, Suwannee,
Greenville, Horseshoe Beach, Pinland, Shamrock, Jug Island, Old Town,
Scanlon, Foley, Perry-Foley Airport, San Pedro Junction, Hampton
Springs, Iddo, Moseley Hall and Secotan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2929 8323 2952 8348 2960 8349 2969 8363
      2987 8375 2999 8399 3009 8410 3009 8408
      3028 8407 3059 8366 3028 8323 3011 8323
      3008 8307 2988 8288 2976 8295 2958 8295
      2959 8294 2947 8298 2929 8317
TIME...MOT...LOC 0857Z 244DEG 38KT 3008 8402 2972 8358
Special weather statement, Apr 11, 4:44 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 AM EDT Sun Apr 11 2021

FLZ019-028-111030-
Inland Taylor FL-Madison FL-
544 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR AND MADISON
COUNTIES UNTIL 630 AM EDT...

At 544 AM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Madison, moving east at 60 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Madison, Greenville, Lee, Moseley Hall, Ebb, Hopewell, Cherry Lake,
Hamburg, Hanson, Pinetta, Sirmans and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3028 8372 3040 8375
      3043 8372 3051 8374 3052 8373 3064 8335
      3063 8328 3059 8326 3055 8326 3052 8324
      3047 8324 3046 8322 3042 8322 3039 8317
TIME...MOT...LOC 0944Z 255DEG 54KT 3040 8366
Local storm report, Apr 11, 4:53 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 AM     MARINE TSTM WIND HORSESHOE POINT         29.44N 83.29W
04/11/2021  M50 MPH          GMZ765             FL   MESONET

            WEATHERSTEM SITE.

&&

TB
Special weather statement, Apr 11, 6:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 AM EDT Sun Apr 11 2021

FLZ012-014-112-114-111200-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
710 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 800 AM EDT/700 AM CDT/...

At 709 AM EDT/609 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Panama City, moving east at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Callaway, Springfield, Mexico Beach, Tyndall Air Force
Base, Wewahitchka, Parker, St Andrews State Park, Allanton, Magnolia
Beach, Beacon Beach, Bay Harbor, Overstreet, Biltmore Beach, Davis
Beach, Millville, Wetappo, Beacon Hill and Saint Joe Beach.

LAT...LON 3018 8520 2985 8522 2988 8539 3000 8560
      3016 8584
TIME...MOT...LOC 1109Z 270DEG 31KT 3003 8578

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:36 AM CDTSpecial Marine WarningTAE114 min
Apr 11, 1:59 AM CDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty61 min
Apr 11, 2:25 AM CDTSpecial Marine WarningTAE65 min
Apr 11, 2:53 AM CDTSpecial Marine WarningTAE82 min
Apr 11, 2:59 AM CDTSpecial Weather StatementTAEGulf, Liberty, Wakulla61 min
Apr 11, 3:30 AM CDTSpecial Marine WarningTAE2 hr
Apr 11, 3:39 AM CDTSpecial Weather StatementTAEBay, Calhoun51 min
Apr 11, 3:57 AM CDTSpecial Weather StatementTAEDixie, Lafayette, Madison, Taylor48 min
Apr 11, 4:13 AM CDTSpecial Marine WarningTAE92 min
Apr 11, 4:36 AM CDTSevere Thunderstorm WarningTAEDixie39 min
Apr 11, 4:44 AM CDTSpecial Weather StatementTAEMadison46 min
Apr 11, 5:26 AM CDTSpecial Marine WarningTAE3 hr
Apr 11, 5:42 AM CDTSpecial Marine WarningTAE63 min
Apr 11, 8:12 AM CDTSpecial Weather StatementTAELafayette48 min
Apr 11, 8:17 AM CDTSpecial Marine WarningTAE63 min
Apr 11, 1:10 PM CDTSpecial Weather StatementTAEBay35 min
Apr 11, 2:04 PM CDTSpecial Weather StatementTAELiberty26 min
Apr 11, 8:55 AM CDTSpecial Weather StatementTAEGrady35 min
Apr 11, 9:19 AM CDTSpecial Weather StatementTAEThomas26 min
Apr 11, 9:48 AM CDTSpecial Weather StatementTAEColquitt27 min
Apr 11, 10:30 AM CDTSpecial Weather StatementTAEBerrien45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.